Zeros of polynomials orthogonal with respect to a signed weight. (English) Zbl 1236.42020

The authors consider the monic orthogonal polynomial sequence \(\{P_n^{\alpha,q} : n\in \mathbb{N}_0\}\) which is orthogonal on \([-1,1]\) with respect to the signed weight \(x^{2q+1}(1 - x^2)^\alpha(1-x)\), \(\alpha > -1\), and \(q\in \mathbb{N}\). They prove that all zeros of these orthogonal polynomials are real, non-interlacing, and that one of the zeros is the endpoint -1.


42C05 Orthogonal functions and polynomials, general theory of nontrigonometric harmonic analysis
30C15 Zeros of polynomials, rational functions, and other analytic functions of one complex variable (e.g., zeros of functions with bounded Dirichlet integral)
33C05 Classical hypergeometric functions, \({}_2F_1\)
33C20 Generalized hypergeometric series, \({}_pF_q\)
33C45 Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.)


Full Text: DOI


[1] Atia, M.J., Explicit representations of some orthogonal polynomials, Integral transforms spec. funct., 18, 10, 731-742, (2007) · Zbl 1122.33005
[2] Atia, M.J.; Marcellan, F.; Rocha, I.A., On semi-classical orthogonal polynomials: a quasi-definite functional of class 1, facta universitatis, Nis. ser. math. inform., 17, 25-46, (2002)
[3] M. Benabdallah, M.J. Atia, Rodrigues type formula for some generalized Jacobi, J. Math. Syst. Sci. (in press).
[4] Chihara, T.S., An introduction to orthogonal polynomials, (1978), Gordon and Breach New York · Zbl 0389.33008
[5] Gautschi, W., On a conjectured inequality for the largest zero of Jacobi polynomials, Numer. algor., 49, 1-4, 195-198, (2008) · Zbl 1167.33003
[6] Gautschi, W., On conjectured inequalities for zeros of Jacobi polynomials, Numer. algor., 50, 93-96, (2009) · Zbl 1165.33009
[7] Lebedev, L.L., Special functions and their applications, (1972), Dover Publications, Inc. New York
[8] Luke, Y.L., ()
[9] Perron, O., Die lehre von den kettenbrüchen, (1929), Teubner Berlin · JFM 55.0262.09
[10] Szegö, G., Orthogonal polynomials, () · JFM 61.0386.03
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.